MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404234
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Related components of device system: model number/ catalog number: 720185-01; serial number: n/a; batch/ lot number: 1000081467; model/ catalog description: reservoir flat iz 100 ml.
 
Event or Problem Description
It was reported that the patient underwent an infallible penile prosthesis (ipp) due to the reservoir herniated out f space and the pump was high riding in the patient's scrotum.The reservoir and pump were removed and replaced.The patient had a good outcome.No more information is available at the moment, additional information was requested and will be provided as relevant information becomes available.Additional information received.The patient presented a bulge in the abdomen due to the herniated reservoir and had difficulty cycling his device because of his high riding pump.
 
Additional Manufacturer Narrative
Product analysis could not confirm a malfunction related to the reported events.The product record review indicated that the product met all in-process specifications prior to leaving bsc and the reported events do not represent an unanticipated event.The pump failed the inflation test and did not transfer a sufficient amount of fluid to fully inflate the cylinders.The pump functional failure could indicate that the pump functionality was reduced, but is not related to the alleged migration of the pump within the body.The product analysis did not confirm the allegation of pump migration because the necessary patient anatomical detail is unknown.Product analysis did not confirm a reservoir malfunction.Product analysis cannot confirm the reservoir migration.The event cannot be reproduced or substantiated; therefore, no escalation to ncep, capa or scar is required.Related components of device system: model number/ catalog number: 720185-01 serial number: n/a batch/ lot number: 1000081467 model/ catalog description: reservoir flat iz 100 ml.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9218348
Report Number2183959-2019-67032
Device Sequence Number2733793
Product Code FHW
UDI-Device Identifier00878953003474
UDI-Public00878953003474
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/11/2018
Device Model Number72404234
Device Catalogue Number72404234
Device Lot Number0152329001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR